Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
Users Online: 368 | Home Print this page Email this page Small font size Default font size Increase font size
CASE REPORT
Year : 2014  |  Volume : 33  |  Issue : 3  |  Page : 172-175

A combined administration of Aragvādādi kaṣāyam and Syrup Talekt induced skin rashes


1 Department of Dravyaguna and Medical Research Center, Rajiv Gandhi Education Society's Ayurveda Medical College and PG Research Centre, Ron, India
2 Department of Panchakarma, KLEU Shri BMK Ayurved Mahavidhyalaya, Belgaum, Karnataka, India

Correspondence Address:
Manjunath Ajanal
Research Officer cum Assistant Professor Department of Dravyaguna and Medical Research Center Rajiv Gandhi Education Society's Ayurveda Medical College and PG Research Centre, Ron 82 209, Karnataka
India
Login to access the Email id

Source of Support: KLE Ayurveda Hospital, Peripheral Pharmacovigilance Centre for Ayurveda Siddha and Unani Drugs Belgaum, Karnataka, Conflict of Interest: None


DOI: 10.4103/0257-7941.144622

Clinical trial registration CTRI/2010/091/001164, 18-08-2010

Rights and Permissions

It is a common notion among people in India that herbal or Ayurvedic products are safe and do not produce any adverse effect. This is not true since Ayurveda has evaded many adverse effects which occur by combination of herbs. This axiom is potentiated by our report that occurs in the form of skin rashes. A 20-year-old South Indian female of Pittakapha prakṛti (constitution) after beginning therapy with Aragvādādi kaṣāyam (ARK) (poly-herbal formulation) and Syrup Talekt (poly-herbal patent formulation) for the treatment of recurrent incidence of abscess. Rash disappeared after stopping the suspected drug and treatment with Vibhîtakî kaṣāyam (decoction of Terminilia bellarica) and Śatadhauta ghṛtam . Possible and probable (score 6) were the causality according to WHO-Uppsala Monitoring Centre and Naranjo's Adverse Drug Reaction Probability Scale and grouped under type-B reaction. To the best of our knowledge, this is the first case of skin rashes which seen after administration of ARK and Syrup Talekt. This report highlights the need of implementation of pharmacovigilance center in the hospital level and additional research in the field of skin toxicity of ARK and Syrup Talekt.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1370    
    Printed36    
    Emailed1    
    PDF Downloaded63    
    Comments [Add]    

Recommend this journal